Jump to content

Pituitary Gland issues from W/d?


[c8...]

Recommended Posts

[c8...]
Hi all - I've done a few searches on this topic already - thought I'd ask as well...has anyone had pituitary gland problems rear up during w/d? I just did a blood test for this today - get results in a couple days. I imagine, just like everything else, the stress of the process can disrupt your pituitary....just wish I knew more about it in regards to benzo use, and benzo w/d. I'm not in the ranges for Cushings or Hashimoto from previous tests...thanks for the feedback.
Link to comment
Share on other sites

I've read that the endocrine system can take a hit from benzos, I myself have a thyroid condition.

 

Here's a paragraph from Ashton Manual that talks a little about it -

 

Endocrine problems. Benzodiazepines undoubtedly have effects on the endocrine system, but these have not been closely studied in humans, either during long-term benzodiazepine use or in withdrawal. Many women complain of menstrual problems but these are common in the general population and there is no clear evidence that they are directly attributable to benzodiazepines. A proportion of female long-term benzodiazepine users have had hysterectomies, but again there is no evidence of a direct link with benzodiazepine use. Occasionally both men and women on benzodiazepines complain of breast swelling or engorgement and it is possible that benzodiazepines affect secretion of the hormone prolactin. Endocrine symptoms that are due to benzodiazepines improve after withdrawal.

 

I hope this helps and your tests all come out ok.

Link to comment
Share on other sites

Hi, about a month before I went off my meds I had a very severe uterine bleed. I bled heavily with clots for a month. They put me on 4 seasonique bc pills a day for about 3ks which did not stop it. I was put on a special hormone that I dont remember the name of for about a week, that stopped it. My CA125, an ovarian cancer tumor marker was markedly elevated at 80, but I didnt have ovarian cancer. I had an MRI of the brain to ro a pituitary tumor, which was what they suspected. I had 3 days of oral steroids because I had become allergic to gadollinium. I didnt have a pituitary tumor, but after all that I went into significant wd on 6 mg of klonopin. My thyroid had been affected too. Due to long term use of this drug it seems my entire cns has been significantly impacted. My periods had pretty much stopped while on meds. The first month off my cycle returned. Not real happy about that though.
Link to comment
Share on other sites

[66...]

 

Clem,

what kind of blood test did you have and what prompted it to be done?

 

Hi all - I've done a few searches on this topic already - thought I'd ask as well...has anyone had pituitary gland problems rear up during w/d? I just did a blood test for this today - get results in a couple days. I imagine, just like everything else, the stress of the process can disrupt your pituitary....just wish I knew more about it in regards to benzo use, and benzo w/d. I'm not in the ranges for Cushings or Hashimoto from previous tests...thanks for the feedback.

Link to comment
Share on other sites

[c8...]

Hi mylilcappi...

Today I did the blood work for a  pituitary check for prolactin levels....my ob/gyn ordered it (some issues with my left breast). They've been closely monitoring me because my CNS had a crash back in Jan from a combo of steroid injections, a bad reaction to an antibiotic and botox injections for my back. That crash is what prompted the Klonopin use - desperation to quiet the CNS. Since I also have hair loss and a low but ok range thyroid, the ob/gyn wants to make sure that the pituitary levels are ok. It's making me a more nervous wreck...

Link to comment
Share on other sites

[66...]

Clem,

how old are you?  just wondering.  I would think that would ease up once your CNS settles.  But keep us posted.  Those dogone steroids.  I am ONE of the ones on here that got hit by one and had HORRIBLE reactions. I thought I was going to lose my mind.  I have had two run in with them.  They bind to gaba receptors.  But then again there are other people who can handle them while on benzos.  Not with my receptors.  I must have the bad kind.  AND the anitbiotics. Which one did you take?  I have just been RX cipro for a UTI. I took it last year with no problem, but it is one we are supposed to stay away from.  I will keep you in my prayers.  I know it is so very hard to not do this, but try not to worry. I know that is easier said than done. 

 

Mamie

Link to comment
Share on other sites

[c8...]
Thanks cappi...I got the results back for the pituitary and it was fine  :) whew....just gotta wait for a biopsy next
Link to comment
Share on other sites

×
×
  • Create New...